Erowid
 
 
Plants - Drugs Mind - Spirit Freedom - Law Arts - Culture Library  
New, Vintage, and Signed Blotter Art
Donate $30 or more and get a piece of displayable blotter art.
These make great inexpensive gifts for the discerning friend.

GHB Precautions

by Erowid

After witnessing a number of GHB overdoses and thinking quite a bit about how to reduce the dangers associated with GHB use, we've come up with the following list of suggestions:

1) Color your GHB blue

One of the more common causes of GHB problems is people who accidentally take a swallow of GHB, believing it to be water. I know it sounds unlikely, but I assure you it's possible. Clear liquid in a drinking glass or bottle can easily be mistaken for water while something blue cannot. Adding a small amount of blue food coloring to liquid GHB turns it a nice shade of blue. Blue was chosen because it does not resemble juice, and green is already the color of absinthe...so blue could be an identifiable standard.

2) Keep your GHB in a container which can not be mistaken for a drinking container.

There are many good alternatives for containers to store GHB in. One of the better I've seen are dark brown medicine bottles like a cough syrup bottle. Something few people would take a large slug out of without thinking. Other good suggestions include a saline eye wash bottle, a vanilla extract bottle or other non-drinkable food flavoring bottles, or other opaque or tinted bottles.

3) Keep the concentration relatively low

If you insist on keeping your GHB in a bottle which people might accidentally drink out of, or if you'd just like to be on the safe side...keeping the concentration relatively low can help prevent the worst overdoses. Preferably a concentration where a single large swallow would not be more than 10 grams or so. This suggestion is obviously impractical in some situations where a larger volume is not feasible.

4) Write GHB on your hand

We've heard of too many situations where an individual passes out and those around them don't know what they took. Writing "GHB" or "G" on your hand is a simple way to inform others what you took, in the unfortunate case you're found unconscious. In low overdose situations it could save you a trip to the hospital. This is primarily for cases where people are doing GHB in public.

5) Tell your friends what substance you're doing and how much

A good suggestion with most entheogenic exploration. Informing those around you of what and how much you're planning to ingest, insufflate, or inject can help people decide what to do in emergency situations...as well as bringing peace of mind to your friends.

6) Talk about what to do if a GHB overdose occurs

Since it's a more frequent occurance that any of us would prefer...talking it through ahead of time can help those around you know what to do in case an overdose does happen.

  1. Check their breathing.
  2. Turn the individual on their side so if they vomit while unconscious they won't choke.
  3. If there is reason to think they are in danger, call help immediately. The most dangerous period is between 20 and 120 minutes after ingestion.
  4. Try to find out what else they may have taken.

Whenever someone becomes unconscious after taking a depressant, there is a risk of death. If someone begins vomiting and convulsing after taking GHB, the person should get medical attention immediately. If there is any question about someone's health, be safe. Do not be upset at others for calling doctors or amublances if you find yourself waking up in a hospital, your friends and community have a right (and often a legal obligation) to call for help if someone's health is in danger.

7) Measure carefully & don't mix with alcohol.

Though these two are pretty obvious, they shouldn't be left off the list. As always, measure your dosage carefully. The line between pleasant buzz and hospital visit isn't as wide as you might hope. And don't mix GHB with alcohol or other depressants. It's just not worth the risk.

Tell your friends.